MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911416350
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Non specific EKG/ECG Changes (1817); Myocardial Infarction (1969); Reocclusion (1985); Pulmonary Edema (2020); Respiratory Distress (2045)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that in-stent restenosis (isr), chest pain, and myocardial infarction (mi) occurred.In (b)(6) 2012, the patient presented due to unstable angina and coronary angiography was performed.The target lesion was a de novo lesion located in the mid right coronary artery (rca) with 95% stenosis and was 100 mm long with a reference vessel diameter of 3.4 mm.The target lesion was treated with pre-dilatation and placement of a 3.50 x 16 mm promus element plus drug-eluting stent with 0% residual stenosis.Two days later, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2016, the patient presented with complaints of shortness of breath and was hospitalized on the same day.Emergency medical services (ems) placed the patient on bi-level positive airway pressure (bipap) but the patient's saturation did not improve above 85.The patient was then intubated on ventilator for respiratory distress.The patient was noted to be in flash pulmonary edema, was treated, and got extubated.On the same day, electrocardiogram (ekg) revealed possible left atrial enlargement, septal mi of intermediate age, t-wave abnormality to consider lateral ischemia, inverted t-waves in lateral leads, and an event of mi was reported.Subsequently, 2d echocardiogram revealed a drop in the patient's left ventricle (lv) function from 60% to 40% without wall motion abnormalities.Two days later, coronary angiography was performed.The 70% stenosis in mid left anterior descending (lad) artery involving diagonal branch was treated with balloon angioplasty followed by placement of 2.25 x 20 mm promus premier drug-eluting stent in the mid to distal segment with 0% residual stenosis.The 70% eccentric stenosis in the mid rca just above the previously placed stent edge was treated with placement of 2.5 x 12 mm promus premier drug-eluting stent with 0% residual stenosis.Also, 70% stenosis in the right posterior descending artery (r-pda) was treated with balloon angioplasty with 0% residual stenosis.Five days later, the patient was diagnosed with threatened acute mi with diffuse st-segment elevation with active chest pain same as prior mi pain.Ekg revealed atrial fibrillation, marked st-segment elevation consistent with injury or pericarditis septal mi, possible acute, qrs-wave duration has increased, diffuse st-segment elevation consistent with pericarditis or injury present, increase of t-wave amplitude, t-waves no longer inverted in anterolateral leads.On the same day, coronary angiography was performed again.The 70-75% hazy stenosis in the distal part of the mid lad was treated with placement of 2.75 x 24 mm promus drug-eluting stent.Following post-dilatation, excellent results were obtained.The following day, the events were considered as resolved and the patient was discharged on aspirin and clopidogrel.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6267771
Report Number2134265-2016-12696
Device Sequence Number889271
Product Code NIQ
UDI-Device Identifier08714729808015
UDI-Public(01)08714729808015(17)20130611(10)15401211
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2013
Device Model NumberH7493911416350
Device Catalogue Number39114-1635
Device Lot Number15401211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2016
Initial Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR